Semiparametric estimation of a bivariate Tobit model
The existing semiparametric estimation literature has mainly focused on univariate Tobit models and no semiparametric estimation has been considered for bivariate Tobit models. In this paper, we consider semiparametric estimation of the bivariate Tobit model proposed by Amemiya (1974), under the independence condition without imposing any parametric restriction on the error distribution. Our estimator is shown to be consistent and asymptotically normal, and simulation results show that our estimator performs well in finite samples. It is also worth noting that while Amemiya’s (1974) instrumental variables estimator (IV) requires the normality assumption, our semiparametric estimator actually outperforms his IV estimator even when normality holds. Our approach can be extended to higher dimensional multivariate Tobit models.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Wales, T J & Woodland, A D, 1980. "Sample Selectivity and the Estimation of Labor Supply Functions," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 21(2), pages 437-468, June.
- Amemiya, Takeshi, 1974. "Multivariate Regression and Simultaneous Equation Models when the Dependent Variables Are Truncated Normal," Econometrica, Econometric Society, vol. 42(6), pages 999-1012, November.
- Pakes, Ariel & Pollard, David, 1989. "Simulation and the Asymptotics of Optimization Estimators," Econometrica, Econometric Society, vol. 57(5), pages 1027-1057, September.
- Nelson, Forrest & Olson, Lawrence, 1978. "Specification and Estimation of a Simultaneous-Equation Model with Limited Dependent Variables," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 19(3), pages 695-709, October.
- Yannis M. Ioannides & Vassilis A. Hajivassiliou, 2007.
"Unemployment and liquidity constraints,"
Journal of Applied Econometrics,
John Wiley & Sons, Ltd., vol. 22(3), pages 479-510.
- V A Hajivassiliou & Y Ioannides, 1995. "Unemployment and Liquidity Constraints," CEP Discussion Papers dp0243, Centre for Economic Performance, LSE.
- Vassilis A. Hajivassiliou & Yannis M. Ioannides, 1995. "Unemployment and Liquidity Constraints," Cowles Foundation Discussion Papers 1090, Cowles Foundation for Research in Economics, Yale University.
- Vassilis A. Hajivassiliou & Yannis M. Ioannides, 1993. "Unemployment and Liquidity Constraints," Working Papers _019, Yale University.
- Vassilis A. Hajivassiliou & Yannis M. Ioannides, 1999. "Unemployment and Liquidity Constraints," Discussion Papers Series, Department of Economics, Tufts University 9925, Department of Economics, Tufts University.
- Chunrong Ai, 1997. "A Semiparametric Maximum Likelihood Estimator," Econometrica, Econometric Society, vol. 65(4), pages 933-964, July.
- Honore, Bo E. & Powell, James L., 1994. "Pairwise difference estimators of censored and truncated regression models," Journal of Econometrics, Elsevier, vol. 64(1-2), pages 241-278.
- Lee, Lung-Fei, 1992.
"Semiparametic Nonlinear Least-Squares Estimation of Truncated Regression Models,"
Cambridge University Press, vol. 8(01), pages 52-94, March.
- Lee, L-F., 1990. "Semiparametric Nonlinear Least Square Estimation of Truncated Regression Models," Papers 254, Minnesota - Center for Economic Research.
- Powell, James L., 1984. "Least absolute deviations estimation for the censored regression model," Journal of Econometrics, Elsevier, vol. 25(3), pages 303-325, July.
When requesting a correction, please mention this item's handle: RePEc:eee:econom:v:165:y:2011:i:2:p:266-274. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.